Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Albuquerque, NM

March 23, 2007Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 23, 2007, 2:26 PM MDT for Chaves County, New Mexico. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2007, 2:26 PM MDT (20:26 UTC)
Expired
Mar 23, 2007, 3:30 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 146 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 2:45 PM MDTHAIL 1.75Dexter, NM
Mar 23, 3:00 PM MDTHAIL 0.75Roswell, NM
Mar 23, 3:02 PM MDTHAIL 0.881 Sw Roswell, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:20 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 232026
SVRABQ
NMC005-232130-
/O.NEW.KABQ.SV.W.0006.070323T2026Z-070323T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 PM MDT FRI MAR 23 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 330 PM MDT

* AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES SOUTHWEST OF DEXTER...OR ABOUT 15 MILES NORTHWEST OF
  ARTESIA...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEXTER AROUND 245 PM MDT...NEAR ROSWELL AROUND 3 PM MDT...AND 
  8 MILES SOUTHEAST OF BITTER LAKE WILDLIFE REFUGE AROUND 310 PM
  MDT...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

LAT...LON 3314 10496 3314 10496 3315 10488 3329 10489
      3330 10486 3406 10488 3406 10479 3400 10477
      3399 10415 3408 10414 3409 10384 3384 10385
      3383 10371 3302 10444 3298 10453

$$

SHY
1 follow-up statement
000 
WWUS55 KABQ 232110
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT FRI MAR 23 2007

NMC005-232130-
/O.CON.KABQ.SV.W.0006.000000T0000Z-070323T2130Z/
CHAVES-
309 PM MDT FRI MAR 23 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHAVES COUNTY
UNTIL 330 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 12 MILES NORTHEAST OF DEXTER...OR ABOUT 18 MILES NORTH OF 
ROSWELL...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CHAVES COUNTY AROUND 320 PM MDT...
  RURAL EASTERN CHAVES COUNTY AROUND 330 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

HAIL UP TO TWO INCHES IN DIAMETER HAS BEEN REPORTED IN DEXTER WITH  
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3314 10496 3314 10496 3315 10488 3329 10489
      3330 10486 3406 10488 3406 10479 3400 10477
      3399 10415 3408 10414 3409 10384 3384 10385
      3383 10371 3302 10444 3298 10453

$$

SHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:17 AM MDT, 11 hours 9 minutes earlier.

Area forecast discussion, Mar 23, 3:17 AM MDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 AM MDT FRI MAR 23 2007

.DISCUSSION...KABX RADAR IS DOWN. TRANSMITTER DEAD. 2 TECHS ON
SITE TO REPLACE...BUT RADAR WILL BE DOWN THROUGH MOST OF THE AM.

STRONG STORMS CONTINUING IN OUR SE ZONES. GOOD BET FOR SOME SEVERE
STORMS THIS PM AND EVE OVER THE SC AND MOST OF THE ERN ZONES. GOOD
SURGE OF SHOWERS AND ISOLATED STORMS HEADING N FROM SRN NM THIS AM
AS MAIN STORM BEGINS TO IMPACT THE AREA. AN ACTIVE DAY FOR MOST OF
THE AREA. AS FOR SNOW CONCERNS...DECIDED ANY ACCUMULATING SNOW TODAY
WILL BE OVER THE HIGH ELEVATIONS OF THE GILA REGION. WILL NOT ISSUE
ANY ADVISORY FOR TODAY. MORE CONCERNED TONIGHT AND SAT AM OVER THE
WRN MOUNTAINS WHEN UPPER LOW PASSES OVERHEAD. SNOW LEVELS WILL DROP
TO AROUND 7000 FEET TON...WITH SEVERAL INCHES POSSIBLE ABOVE 7500
FEET. GOING TO HAVE TO DIFFER ANY SNOW ADVISORY TO THE DAY SHIFT AS
NEED TO FOCUS ON CONTINUING POSSIBLE SEVERE WEATHER IN CHAVES COUNTY.
OTHER CONCERN TODAY AND TON WILL BE FLASH FLOOD POTENTIAL IN THE E.
BELIEVE ISOLATED ENOUGH THAT WATCH NOT NEEDED AT THIS TIME.

MODELS IN BETTER AGREEMENT ON TIMING OF STORM...ACCELERATING IT NE
OUT OF NM LATER SAT. THIS SHOULD KEEP SNOW AMOUNTS OVER THE NRN
MOUNTAINS BELOW ADVISORY CRITERIA. ELSEWHERE SHOWERS AND STORMS
WILL CONTINUE WITH ACTIVITY CONCENTRATED OVER THE NW...WITH A DRY
SLOT WORKING INTO THE E.

STORM WILL CONTINUE NE SAT NIGHT AND SUN BUT A SECOND IMPULSE WILL
MOVE ACROSS NM SUN. ANY PRECIP SHOULD BE LIMITED TO THE NRN
MOUNTAINS AND MAYBE THE FAR SE ZONES. DRY AND WARMER MON. NEXT
SYSTEM MAY BRUSH THE N TUE AND TUE NIGHT BUT LOOKS LIKE MAINLY
A WIND EVENT FOR THE AREA TUE AND WED. DRY THU AND FRI. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  38  58  36 /  60  50  50  30
GALLUP..........................  56  35  54  30 /  60  60  60  20
GRANTS..........................  57  35  56  28 /  70  60  60  20
GLENWOOD........................  62  42  62  38 /  70  70  50  20
CHAMA...........................  53  31  51  27 /  60  70  70  50
LOS ALAMOS......................  56  33  55  34 /  60  60  60  30
RED RIVER.......................  50  32  46  29 /  50  60  60  30
TAOS............................  58  36  56  33 /  60  60  60  30
SANTA FE........................  58  37  53  34 /  60  60  50  30
SANTA FE AIRPORT................  59  38  56  35 /  60  60  40  30
ESPANOLA........................  61  37  59  37 /  60  60  60  30
ALBUQUERQUE HEIGHTS.............  62  44  59  42 /  70  60  40  20
ALBUQUERQUE VALLEY..............  63  41  60  40 /  70  60  40  20
ALBUQUERQUE FOOTHILLS...........  59  42  58  38 /  70  60  40  20
ALBUQUERQUE WEST MESA...........  61  43  59  42 /  60  60  40  20
SOCORRO.........................  62  41  65  41 /  70  70  40  10
SANDIA PARK/CEDAR CREST.........  56  35  53  36 /  70  60  40  30
MORIARTY/ESTANCIA...............  58  35  57  33 /  70  70  40  30
CARRIZOZO.......................  65  37  66  39 /  70  70  40  10
RUIDOSO.........................  58  41  60  40 /  70  70  40  10
RATON...........................  65  38  58  31 /  50  60  50  30
LAS VEGAS.......................  59  36  56  33 /  60  60  40  30
ROY.............................  63  40  58  39 /  50  70  50  20
CLAYTON.........................  68  46  65  39 /  50  70  40  20
SANTA ROSA......................  68  43  68  45 /  60  70  40  20
TUCUMCARI.......................  69  50  69  44 /  60  70  40  20
FORT SUMNER.....................  67  48  68  45 /  70  80  40  10
CLOVIS..........................  70  51  69  45 /  70  80  40  20
PORTALES........................  69  51  70  45 /  70  80  40  20
ROSWELL.........................  69  51  73  47 /  70  80  40  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Mar 23, 10:15 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1015 AM MDT FRI MAR 23 2007

NMZ001>021-026-241200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1015 AM MDT FRI MAR 23 2007

UPDATED SPOTTER ACTIVATION STATEMENT

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER MOST OF CURRY AND ROOSEVELT COUNTIES AND SOUTHEAST CHAVES
COUNTY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT OVER THE SOUTH CENTRAL MOUNTAINS...AND PORTIONS OF THE EAST
CENTRAL PLAINS INTO THE NORTHEAST PLAINS. THIS INCLUDES FROM NEAR
CLAYTON...TO CONCHAS...VAUGHN AND ALL OF LINCOLN COUNTY...EAST TO
THE NORTHWEST HALF OF CHAVES COUNTY...DE BACA COUNTY...FAR NORTHWEST
ROOSEVELT COUNTY...AND ALL OF QUAY COUNTY. WHILE A SEVERE
THUNDERSTORM COULD DEVELOP AT JUST ABOUT ANYTIME TODAY OR TONIGHT...
THE MAIN THREAT FOR SEVERE WEATHER WILL BE BETWEEN 3PM THIS
AFTERNOON AND 3 AM EARLY SATURDAY MORNING. THE MAIN IMPACTS FROM
THE SEVERE STORMS WILL INCLUDE VERY LARGE HAIL UP TO TWO INCHES IN
DIAMETER AND DAMAGING WIND GUSTS TO 65 MPH.

SNOW SHOWERS TONIGHT OVER THE NORTHERN AND ESPECIALLY WESTERN
MOUNTAINS COULD ACCUMULATE A FEW INCHES ABOVE 7500 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SHOWERS SATURDAY MORNING OVER THE WESTERN AND NORTHERN
MOUNTAINS COULD BRING SOME ADDITIONAL SNOW ACCUMULATION...MAINLY
ABOVE 7500 FEET. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE
THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF NEW MEXICO THIS
AFTERNOON. EXPECT LINES OF SHOWERS AND THUNDERSTORMS...SOME WITH
LARGE HAIL AND DAMAGING WINDS...ALONG WITH POSSIBLE FLASH FLOODING.
LISTEN FREQUENTLY TO NOAA WEATHER RADIO AND STAY INFORMED WITH YOUR
PREFERRED WEATHER SOURCE FOR THE LATEST STATEMENTS AND FORECASTS.
RELAY YOUR REPORTS OF SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND
THE NATIONAL WEATHER SERVICE.

SHY

In the hours before

Special weather statement, Mar 23, 11:23 AM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1123 AM MDT FRI MAR 23 2007

NMZ016-017-231900-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
1123 AM MDT FRI MAR 23 2007

...SMALL HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH...

THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL EXTEND ACROSS A PORTION
OF SOUTHERN LINCOLN COUNTY FROM RUIDOSO NORTH ACROSS HIGHWAY 380
NEAR CAPITAN TO NEAR ENCINOSO. EXPECT PEA TO DIME SIZE HAIL IN SPOTS
AS THESE STORMS MOVE THROUGH. STRONGER STORMS WILL CROSS OVER SMOKEY
BEAR HISTORICAL PARK...ENCINOSO...AND ACROSS NORTHERN LINCOLN COUNTY
TO NEAR CORONA BY EARLY AFTERNOON.

PROTECT PROPERTY AND VEHICLES FROM POSSIBLE HAIL DAMAGE AS THESE
STORMS MOVE THROUGH.

NMZ006-007-013-231900-
FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY-
1123 AM MDT FRI MAR 23 2007

...HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH...

A LINE OF STRONG THUNDERSTORMS EXTENDS FROM INTERSTATE 40 BETWEEN
TUCUMCARI AND SAN JON IN QUAY COUNTY NORTHWARD ACROSS EASTERN
HARDING COUNTY AND INTO SOUTHERN UNION COUNTY. AS THESE
THUNDERSTORMS MOVE NORTH...EXPECT POSSIBLE HAIL UP TO DIME SIZE
ALONG WITH DOWNPOURS...THUNDER AND LIGHTNING NEAR LOGAN...GALLEGOS
RANCH...ACROSS STATE ROAD 102 NEAR BUEYEROS...AND TO HIGHWAY 56 IN
SOUTHERN UNION COUNTY BY EARLY AFTERNOON.

PROTECT VEHICLES AND PROPERTY FROM POSSIBLE HAIL DAMAGE AS THESE
STORMS MOVE THROUGH.

SHY
Special weather statement, Mar 23, 12:00 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1200 PM MDT FRI MAR 23 2007

NMZ011-016-017-232000-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
1200 PM MDT FRI MAR 23 2007

...SMALL HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH...

A LINE OF THUNDERSTORMS EXTENDS FROM SOUTHERN LINCOLN COUNTY NEAR
CAPITAN NORTHWARD TO NEAR CORONA...WITH AN ADDITIONAL THUNDERSTORM
DEVELOPING IN SOUTHERN TORRANCE COUNTY NEAR WILLARD AND
MOUNTAINAIR. AS THESE STORMS MOVE NORTH THROUGH CORONA...CEDARVALE...
AND ACROSS HIGHWAY 60...EXPECT DOWNPOURS WITH HAIL UP TO DIME SIZE
N SPOTS THROUGH EARLY AFTERNOON. DOWNPOURS ACROSS LINCOLN COUNTY MAY
PRODUCE LOCALLY BANKFULL STREAMS AND ARROYOS ESPECIALLY ACROSS THE
CAPITAN MOUNTAINS.

PROTECT PROPERTY AND VEHICLES FROM POSSIBLE HAIL DAMAGE AS THESE
STORMS MOVE THROUGH. IF DRIVING...SLOW DOWN NEAR PATCHES OF WATER ON
THE ROADS...AND DO NOT DRIVE INTO FLOWING WATER.

NMZ005-007-013-232000-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-QUAY COUNTY-
1200 PM MDT FRI MAR 23 2007

...HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH...

A LINE OF STRONG THUNDERSTORMS EXTENDS ACROSS EASTERN HARDING...
NORTHERN QUAY...AND EASTERN UNION COUNTIES. STRONGEST STORMS EXTEND
FROM NEAR LOGAN IN QUAY COUNTY NORTHWARD ALONG THE HARDING COUNTY
LINE TO CLAPHAM AND SEDAN IN SOUTHEAST UNION COUNTY. THROUGH EARLY
AFTERNOON...EXPECT DOWNPOURS WITH UP TO DIME SIZED HAIL NEAR STEAD...
SEDAN...CLAPHAM...AND NORTHWARD TO HIGHWAY 56 NEAR CLAYTON. STORMS
WILL BE STRONGEST CLOSEST TO THE TEXAS BORDER.

PROTECT VEHICLES AND PROPERTY FROM POSSIBLE HAIL DAMAGE AS THESE
STORMS MOVE THROUGH.

SHY
Special weather statement, Mar 23, 12:05 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1205 PM MDT FRI MAR 23 2007

NMZ010-015-232000-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-
1205 PM MDT FRI MAR 23 2007

...GUSTY WINDS AND SMALL HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH...

THUNDERSTORMS MOVING NORTHWARD ACROSS CENTRAL SOCORRO COUNTY MAY
PRODUCE SOME SMALL HAIL AND GUSTY WINDS THROUGH MID AFTERNOON.
STRONGEST STORMS ARE MAINLY EAST OF INTERSTATE 25 NEAR BOSQUE DEL
APACHE NATIONAL WILDLIFE REFUGE...AND EXTEND NORTH CROSS HIGHWAY
380. AS THESE STORMS MOVE THROUGH TO THE NORTH...EXPECT LOCALLY
GUSTY WINDS AND HAIL UP TO DIME SIZE FROM INTERSTATE 25 EAST IN
SOCORRO COUNTY...INCLUDING BINGHAM...LA JOYA...CONTRERAS...AND THE
SEVILLETA NATIONAL WILDLIFE REFUGE.

PROTECT VEHICLES AND PROPERTY FROM SMALL HAIL. BRING LOOSE ITEMS
INSIDE OR TIE THEM DOWN TO PREVENT DAMAGE IN STRONG WINDS.

SHY
Special weather statement, Mar 23, 12:47 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1247 PM MDT FRI MAR 23 2007

NMZ012-013-018-232100-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY-
1247 PM MDT FRI MAR 23 2007

...STRONG THUNDERSTORM DEVELOPING OVER EASTERN DE BACA COUNTY...

A STRONG THUNDERSTORM DEVELOPING OVER EASTERN DE BACA COUNTY NEAR
HIGHWAY 60 WILL MOVE NORTH OVER THE NEXT SEVERAL HOURS. SMALL HAIL
UP TO DIME SIZE ALONG WITH GUSTY WINDS ARE POSSIBLE AS THIS
THUNDERSTORM MOVES NORTHWARD INTO SOUTHERN QUAY AND EASTERN
GUADALUPE COUNTIES...MAINLY ALONG HIGHWAY 252 NEAR HOUSE AND
MCALESTER...AND HIGHWAY 156 WEST OF RAGLAND.

PROTECT VEHICLES AND PROPERTY FROM SMALL HAIL. BRING LOOSE ITEMS
INSIDE OR TIE THEM DOWN TO PREVENT DAMAGE IN GUSTY WINDS.

SHY
Special weather statement, Mar 23, 1:15 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT FRI MAR 23 2007

NMZ003>005-009>013-015>021-232015-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-
SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
115 PM MDT FRI MAR 23 2007

...STORMS CONTINUING TO INCREASE ACROSS CENTRAL NEW MEXICO...
...FIRST SEVERE THUNDERSTORM WATCH OF THE SEASON WILL
INCLUDE ALBUQUERQUE AND OTHER COMMUNITIES IN MIDDLE RIO GRANDE
VALLEY...

SATELLITE AND RADAR TRENDS CONTINUE TO SHOW INCREASING STRONG
THUNDERSTORM ACTIVITY ACROSS MUCH OF CENTRAL NEW MEXICO. STORMS
HAVE BEEN BUILDING AND MOVING RAPIDLY NORTHWARD FROM NEAR EL PASO
NORTH PAST TRUTH OR CONSEQUENCES AND RUIDOSO INTO THE NEW MEXICO
CENTRAL HIGHLANDS AND NORTHWARD UP THE MIDDLE RIO GRANDE VALLEY.

ALTHOUGH THE GREATEST RISK OF DAMAGING THUNDERSTORMS WITH HIGH WINDS
OF 60 MPH AND LARGE HAIL WILL BE OVER SOUTHEAST AND EAST CENTRAL NEW
MEXICO FOR LATER THIS AFTERNOON AND TONIGHT...STRONG THUNDERSTORMS
FROM RUIDOSO NORTH TO NEAR ALBUQUERQUE AND SANTA FE ARE SHOWING
SIGNS OF GUSTY 50 MPH WINDS AND HAIL LESS THAN ONE INCH.

THIS CHANGING WEATHER ACROSS CENTRAL NEW MEXICO HAS PROMPTED THE
NATIONAL SEVERE STORMS PREDICTION CENTER TO ISSUE A SEVERE
THUNDERSTORM WATCH COVERING MUCH OF CENTRAL NEW MEXICO LASTING
THROUGH ABOUT 9 PM THIS EVENING.

WHILE UNDER SEVERE THUNDERSTORM WATCH...YOU MAY CONTINUE YOUR
NORMAL ACTIVITIES...HOWEVER...EVERYONE SHOULD CONTINUOUSLY MONITOR
YOUR FAVORITE INFORMATION SOURCE INCLUDING NOAA WEATHER RADIO FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

03
Special weather statement, Mar 23, 2:07 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT FRI MAR 23 2007

NMZ005-012-013-016-017-026-232200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CONCHAS LAKE/GUADALUPE COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS-
QUAY COUNTY-
207 PM MDT FRI MAR 23 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT THIS
EVENING EXCEPT FOR COLFAX AND MORA COUNTIES...

SHOWERS AND STRONG THUNDERSTORMS EXTEND FROM SOUTHEAST LINCOLN
COUNTY NORTHWARD ACROSS EASTERN GUADALUPE AND SAN MIGUEL COUNTIES.
MORE SHOWERS AND STRONG THUNDERSTORMS AR NEAR THE COLORADO BORDER
NORTH OF RATON. STRONGEST STORMS EXTEND FROM HIGHWAY 82 IN SOUTHWEST
CHAVES COUNTY EAST OF DUNKEN NORTHWARD ACROSS HIGHWAY 70 NEAR HONDO
AND TINNIE...AND CONTINUING FURTHER NORTH ACROSS HIGHWAYS 54 AND 60
NEAR VAUGHN...ACROSS INTERSTATE 40 BETWEEN SANTA ROSA AND MILAGRO...
AND INTO SAN MIGUEL COUNTY NEAR LAS VEGAS.

EXPECT POSSIBLE LARGE HAIL...DAMAGING GUSTY WINDS...FREQUENT
LIGHTNING AND THUNDER...AND HEAVY DOWNPOURS AS THESE SHOWERS MOVE
THROUGH TO THE NORTH. PROTECT VEHICLES AND PROPERTY FROM HAIL AND
TIE DOWN LOOSE OBJECTS TO PREVENT DAMAGE. HEAVIER DOWNPOURS WILL
FILL LOCAL STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS.

NMZ001-232200-
NORTHWEST PLATEAU-
207 PM MDT FRI MAR 23 2007

...STRONG THUNDERSTORMS OVER SAN JUAN AND NORTHERN MCKINLEY
COUNTIES...

SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE THROUGH MID
AFTERNOON. STRONGEST THUNDERSTORMS EXTEND FROM NEAR CROWNPOINT
NORTHWARD TO FARMINGTON...AND ARE MOVING TO THE NORTH. EXPECT HAIL
UP TO DIME SIZE ALONG WITH HEAVY DOWNPOURS...GUSTY WINDS...AND
FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE NORTHWARD
ACROSS HIGHWAY 64.

PROTECT VEHICLES AND PROPERTY FROM HAIL AND TIE DOWN LOOSE OBJECTS TO
PREVENT DAMAGE FROM STRONG WINDS. HEAVIER DOWNPOURS WILL FILL LOCAL
STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS.

NMZ003-010-232200-
SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY-
207 PM MDT FRI MAR 23 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

SHOWERS AND STRONG THUNDERSTORMS EXTEND FROM INTERSTATE 40 NEAR
TIJERAS PASS NORTHWARD TO WHITE ROCK AND BANDELIER NATIONAL
MONUMENT. AS THESE STORMS MOVE NORTH OVER ESPANOLA...COCHITI LAKE...
AND ACROSS HIGHWAY 285...EXPECT HAIL...DAMAGING WINDS...AND LOCALLY
HEAVY DOWNPOURS.

PROTECT VEHICLES AND PROPERTY FROM HAIL AND TIE DOWN LOOSE OBJECTS TO
PREVENT DAMAGE FROM STRONG WINDS. HEAVIER DOWNPOURS WILL FILL LOCAL
STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 11:22 PM MDTSevere Thunderstorm WarningABQChaves, De Baca53 min
Mar 23, 12:09 AM MDTSevere Thunderstorm WarningABQQuay66 min
Mar 23, 3:35 AM MDTSevere Thunderstorm WarningABQChaves55 min
Mar 23, 2:16 PM MDTSevere Thunderstorm WarningABQQuay59 min
Mar 23, 3:15 PM MDTTornado WarningABQHarding45 min
Mar 23, 3:23 PM MDTSnow AdvisoryABQ21 hr
Mar 23, 3:27 PM MDTSevere Thunderstorm WarningABQChaves63 min
Mar 23, 3:33 PM MDTSevere Thunderstorm WarningABQChaves, De Baca57 min
Mar 23, 3:38 PM MDTSevere Thunderstorm WarningABQQuay67 min
Mar 23, 4:18 PM MDTSevere Thunderstorm WarningABQUnion57 min
Mar 23, 4:30 PM MDTSevere Thunderstorm WarningABQQuay60 min
Mar 23, 4:58 PM MDTSevere Thunderstorm WarningABQRoosevelt62 min
Mar 23, 5:42 PM MDTTornado WarningABQRoosevelt48 min
Mar 23, 5:48 PM MDTSevere Thunderstorm WarningABQRoosevelt57 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.